Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 2, 2016, 5:43 PM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2016, 5:43 PM CST (23:43 UTC)
- Expired
- Feb 3, 2016, 12:45 AM CST
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 8:30 PM CST | FLASH FLOOD | Sebastopol, MS | STREET FLOODING THROUGHOUT THE COMMUNITY |
| Feb 2, 8:30 PM CST | FLASH FLOOD | Steele, MS | FLOODING ON HARRISON ROAD NEAR HIGHWAY 21 |
| Feb 2, 9:20 PM CST | FLASH FLOOD | S Branch, MS | REPORT OF FLASH FLOODING AT HIGHWAY 481 N AND AIRPORT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 167 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
375
WGUS54 KJAN 022343
FFWJAN
MSC121-123-129-030345-
/O.NEW.KJAN.FF.W.0006.160202T2343Z-160203T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 945 PM CST
* AT 541 PM CST...DOPPLER RADAR INDICATED A REPEATED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES
OF RAIN HAVE ALREADY FALLEN IN THE PAST SEVERAL HOURS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FOREST...MORTON...HARPERVILLE...PELAHATCHIE...STEELE...HOMEWOOD...
BRANCH...FORKVILLE...WHITE OAK...PULASKI...JOHNS...CATO...
HILLSBORO...POLKVILLE AND SEBASTOPOL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY OVER THE
NEXT TWO HOURS IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3205 8964 3205 8973 3214 8973 3205 8993
3205 8997 3210 9003 3258 8964 3257 8932
3241 8932
$$
BYB2 follow-up statements
180
WGUS74 KJAN 030129
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CST TUE FEB 2 2016
MSC121-123-129-030345-
/O.CON.KJAN.FF.W.0006.000000T0000Z-160203T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-SCOTT MS-SMITH MS-
729 PM CST TUE FEB 2 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHEASTERN RANKIN...SCOTT AND NORTHWESTERN SMITH COUNTIES...
AT 728 PM CST...THE RAINFALL HAS MOSTLY ENDED ACROSS THE WARNED
AREA...BUT DOPPLER RADAR INDICATES THAT ANOTHER ROUND OF
THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE BACK INTO THE AREA
OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FOREST...MORTON...HARPERVILLE...PELAHATCHIE...STEELE...HOMEWOOD...
BRANCH...FORKVILLE...WHITE OAK...PULASKI...JOHNS...CATO...
HILLSBORO...POLKVILLE AND SEBASTOPOL.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3205 8964 3205 8973 3214 8973 3205 8993
3205 8997 3210 9003 3258 8964 3257 8932
3241 8932
$$
DB525
WGUS54 KJAN 030316
FFWJAN
MSC121-123-129-030645-
/O.EXT.KJAN.FF.W.0006.000000T0000Z-160203T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1245 AM CST
* AT 914 PM CST...DOPPLER RADAR INDICATED THUNDERSTORM ADDITIONAL
HEAVY RAIN AND POCKETS OF THUNDERSTORMS PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA. TWO TO FIVE INCHES OF RAIN HAVE ALREADY
FALLEN SINCE EARLIER THIS AFTERNOON. THE FLASH FLOODING THREAT
SHOULD PERSIST FOR AT LEAST A FEW MORE HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FOREST...MORTON...HARPERVILLE...PELAHATCHIE...STEELE...HOMEWOOD...
BRANCH...FORKVILLE...WHITE OAK...PULASKI...JOHNS...CATO...
HILLSBORO...POLKVILLE AND SEBASTOPOL.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT 1 TO 2 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3205 8964 3205 8973 3214 8973 3205 8993
3205 8997 3210 9003 3258 8964 3257 8932
3241 8932
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 2, 4:35 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 2, 4:35 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 435 PM CST TUE FEB 2 2016 ...SEVERE WEATHER ONGOING ACROSS THE REGION THIS AFTERNOON... .DISCUSSION...AN OCCLUDED SURFACE LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND WILL PROGRESS NORTHWARD OVERNIGHT. A TRAILING FRONTAL BOUNDARY EXTENDS SOUTH FROM THIS LOW INTO THE ARKLATEX WITH A PREFRONTAL SURFACE BOUNDARY IN THE VICINITY OF THE MISSISSIPPI RIVER. SEVERE WEATHER ONGOING ACROSS THE FORECAST AREA THIS AFTERNOON. THIS ACTIVITY HAS COME IN THE FORM OF MAINLY DISCRETE CELLS. WHILE OUR 19Z SOUNDING FAILED...OTHER LOCAL RAOBS INDICATED THAT THE MORNING CAP THAT WAS IN PLACE HAD BEEN ERODED BY 18Z. THIS HAS HELPED THE MORNING SHOWERS TAP INTO BETTER INSTABILITY AS CHARACTERIZED BY DEWPOINTS IN THE MID TO UPPER 60S. WITH DEEP LAYER SHEAR OF AROUND 60KTS AS INFLUENCED BY THE PRESENCE OF A 140KT UPPER LEVEL JET...ANY OF THESE STORMS THAT DEVELOP HAVE BEEN ABLE TO ROTATE AND WE HAVE ALREADY HAD A FEW CONFIRMED TORNADOES ACROSS EASTERN MISSISSIPPI. THIS ACTIVITY WITH THE DISCRETE CELLS/SMALLER LINE SEGMENTS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS ESPECIALLY ACROSS EASTERN MISSISSIPPI WHERE SHEAR/HELICITY/INSTABILITY ARE MAXIMIZED. HI- RES MODELS CONTINUE TO SHOW THAT STORMS MAY EVENTUALLY CONGEAL INTO A SQUALL LINE BEFORE EXITING EASTERN MISSISSIPPI LATER THIS EVENING AHEAD OF THE MAIN FRONT WHICH IS STILL ACROSS CENTRAL LOUISIANA. ANOTHER THREAT WILL BE FROM LOCALLY HEAVY RAINFALL. STORMS TODAY HAVE ALREADY BEEN RATHER EFFICIENT IN RAINFALL AND EXPECT THAT ANY THAT TRAIN COULD BRING 1-3 INCHES. WILL LEAVE THE LIMITED RISK IN THIS REGION. GOING HAZARDS/HWO WILL BE KEPT AS IS WITH THE EXCEPTION OF THE LIMITED GRADIENT WIND. WHILE GUSTY WINDS WILL CONTINUE...SHOULD BE SLOWER THAN PREVIOUSLY AND WILL DROP THAT FROM THE HWO. /28/ PRECIP LOOKS TO TAPER OFF OVER THE PINE BELT AROUND OR SHORTLY AFTER DAYBREAK TOMORROW AS THE FRONT NUDGES EASTWARD. MODERATE COLD ADVECTION WILL PERSIST AREAWIDE THROUGH THE DAY AND INTO THE EVENING. DAYTIME TEMPS WILL BE A BATTLE BETWEEN THIS AND GOOD INSOLATION AS NEAR FULL SUNSHINE APPEARS LIKELY. BELIEVE MANY AREAS WILL STILL REACH THE LOWER 60S. OVERNIGHT, SURFACE WINDS WILL BEGIN TO SLACK OFF, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. WITH THE SKY REMAINING CLEAR, FREEZING TEMPS ARE POSSIBLE IN SOME AREAS. /DL/ THURSDAY THROUGH MONDAY... THE GENERAL POSITION OF THE UPPER LONGWAVE TROUGH OVER THE MS VALLEY WILL TEND TO ANCHOR A CONTINENTAL POLAR AIRMASS OVER THE ARKLAMISS FROM LATE THIS WEEK INTO THE WEEKEND. THIS WILL FAVOR SEASONABLY COOL AND DRY CONDITIONS WITH TEMPERATURE DEPARTURES SEVERAL DEG F BELOW CLIMATIC AVERAGE. HAVE CONTINUED TO FOLLOW A COOLER GUIDANCE TEMPERATURE BLEND FOR LOWS THURSDAY NIGHT GIVEN IDEAL SFC HIGH POSITION AND NIGHTTIME COOLING CONDITIONS. FORECAST CONFIDENCE DROPS QUICKLY AS WE GO FROM SUNDAY INTO MONDAY DUE TO INCONSISTENT MODEL HANDLING OF A SHORTWAVE TROUGH THAT IS FORECAST TO MOVE THROUGH THE BASE OF THE LONGWAVE TROUGH. IT IS DEFINITELY PRUDENT TO FOLLOW THE BLENDED GUIDANCE WITH THIS SYSTEM DUE TO WIDELY VARIED QPF SIGNALS. IT LOOKED YESTERDAY LIKE A MORE SUPPRESSED SOLUTION WAS THE WAY TO GO...AND THAT STILL MAY BE THE CASE...BUT THERE ARE MORE INDICATIONS NOW THAT WE COULD SEE THE MOISTURE-STARVED SYSTEM INTERACT WITH A STRONG BAROCLINIC ZONE RESULTING IN QUICK DEVELOPMENT OF COASTAL RAINFALL THAT COULD MOVE INTO PORTIONS OF THE ARKLAMISS. AT THIS TIME...IT LOOKS LIKE PHASING WITH THE NORTHERN STREAM WITH THIS POTENTIAL SYSTEM SHOULD NOT HAPPEN IN TIME TO BRING US ANY WINTRY PRECIP. LOOKING AHEAD...A MORE SIGNIFICANT COLD AIR INTRUSION IS POSSIBLE FOR THE MIDDLE OF NEXT WEEK. /EC/ && .AVIATION...THE COLD FRONT WAS IN VCTY OF GLH AND VFR CONDS CAN BE EXPECTED AT GLH THE REST OF THE NIGHT. ELSEWHERE A MIX OF MVFR TO IFR CONDITIONS CAN BE EXPECTED WITH SCATTERED TSRA AHEAD OF THE COLD FRONT THAT WILL SHIFT EAST ACROSS THE AREA THIS EVENING. SOME STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND TORNADOES... ESPECIALLY E MS. CONDS WILL IMPROVE FROM THE WEST TONIGHT IN THE WAKE OF THE FRONT. GUSTY SOUTH WINDS AHEAD OF THE COLD FRONT WILL SHIFT TO WEST/NORTHWEST BY WED MORNING. VFR CONDS AREAWIDE ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 58 31 51 / 96 11 11 6 MERIDIAN 54 62 32 52 / 99 21 11 7 VICKSBURG 43 56 31 51 / 71 12 11 5 HATTIESBURG 58 65 36 55 / 99 24 11 4 NATCHEZ 46 58 33 51 / 74 12 11 5 GREENVILLE 42 53 30 47 / 52 10 11 5 GREENWOOD 43 53 28 48 / 83 11 11 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 2, 4:42 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 PM CST TUE FEB 2 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-060- 032245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-ADAMS- 442 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND QUARTER SIZE HAIL POSSIBLE THROUGH THE EVENING AHEAD OF A COLD FRONT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ028>033-037>039-044>046-049>052-055>058-064>066-032245- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- 442 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. A FEW STRONG TORNADOES ARE POSSIBLE. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ025>027-035-036-042-043-047-048-053-054-059-061>063-072>074- 032245- LEFLORE-GRENADA-CARROLL-HUMPHREYS-HOLMES-YAZOO-MADISON MS-WARREN- HINDS-CLAIBORNE-COPIAH-JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE- MARION-LAMAR-FORREST- 442 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 2, 4:06 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 2 SW COLLINSVILLE 32.48N 88.87W
02/02/2016 LAUDERDALE MS PUBLIC
REPORTS OF DAMAGE TO HOMES...INCLUDING ROOFS BLOWN
OFF...AND MOBILE HOMES FLIPPED NEAR SHARP ROAD AND
HIGHWAY 494. NUMEROUS TREES DOWN ACROSS THE AREA.
&&
DCOXLocal storm report, Feb 2, 4:08 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 W ELECTRIC MILLS 32.76N 88.56W
02/02/2016 KEMPER MS TRAINED SPOTTER
TREES DOWN EAST OF DEKALB. POSSIBLE TORNADO.
&&
DCOXLocal storm report, Feb 2, 4:15 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 5 NW ELECTRIC MILLS 32.81N 88.53W
02/02/2016 KEMPER MS TRAINED SPOTTER
CONFIRMED TORNADO ON THE GROUND. REPORTED VIA STORM
SPOTTER AND LIVESTREAM VIDEO AND PICTURES.
&&
DCOXLocal storm report, Feb 2, 4:29 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO 2 N SCOOBA 32.85N 88.48W
02/02/2016 KEMPER MS EMERGENCY MNGR
TREES DOWN ON THE EAST MISSISSIPPI COMMUNITY COLLEGE
CAMPUS, SOME IMPACTING BUILDINGS.
&&
JCULINLocal storm report, Feb 2, 5:28 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 W FLOWOOD 32.31N 90.17W
02/02/2016 HINDS MS BROADCAST MEDIA
LARGE TREE WAS BLOWN DOWN AND BLOCKED CARLISLE STREET.
0330 PM HAIL 4 SW FLOWOOD 32.27N 90.15W
02/02/2016 E1.25 INCH RANKIN MS BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL FELL AT BASS PRO SHOPS.
&&
JCULINLocal storm report, Feb 2, 5:32 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 2 E ROCKPORT 31.80N 90.12W
02/02/2016 SIMPSON MS CO-OP OBSERVER
REPORT OF FLASH FLOODING IN ROCKPORT. SOME LOCAL PONDS
WERE OVERFLOWING. 5.14 INCHES OF RAIN FELL AT THE
LOCATION ON DAVID SHERMAN AND LOWER ROCKPORT ROAD. PART
OF DAVID SHERMAN ROAD IS FLOODED AND WATER RUNNING ACROSS
THE ROAD.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:34 AM CST | Special Weather Statement | JAN | Rankin | 26 min |
| Feb 2, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 51 min |
| Feb 2, 12:20 PM CST | Special Weather Statement | JAN | Lawrence | 25 min |
| Feb 2, 12:59 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 34 min |
| Feb 2, 1:08 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 67 min |
| Feb 2, 1:15 PM CST | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Feb 2, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 47 min |
| Feb 2, 1:50 PM CST | Special Weather Statement | JAN | Franklin | 25 min |
| Feb 2, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 37 min |
| Feb 2, 2:01 PM CST | Special Weather Statement | JAN | Neshoba | 29 min |
| Feb 2, 2:04 PM CST | Tornado Warning | JAN | Jasper, Scott, Smith | 41 min |
| Feb 2, 2:04 PM CST | Tornado Warning | JAN | Choctaw, Oktibbeha | 56 min |
| Feb 2, 2:21 PM CST | Tornado Warning | JAN | Neshoba | 54 min |
| Feb 2, 2:37 PM CST | Special Weather Statement | JAN | Newton | 38 min |
| Feb 2, 2:38 PM CST | Tornado Warning | JAN | Clay | 38 min |
| Feb 2, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 45 min |
| Feb 2, 2:48 PM CST | Tornado Warning | JAN | Lauderdale, Newton | 57 min |
| Feb 2, 3:00 PM CST | Tornado Warning | JAN | Kemper, Neshoba | 30 min |
| Feb 2, 3:19 PM CST | Special Weather Statement | JAN | Lincoln | 41 min |
| Feb 2, 3:21 PM CST | Tornado Warning | JAN | Noxubee, Winston | 54 min |
| Feb 2, 3:25 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 65 min |
| Feb 2, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 21 min |
| Feb 2, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 43 min |
| Feb 2, 4:17 PM CST | Tornado Warning | JAN | Noxubee | 28 min |
| Feb 2, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 45 min |
| Feb 2, 4:31 PM CST | Tornado Warning | JAN | Kemper, Neshoba, Newton | 59 min |
| Feb 2, 4:39 PM CST | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 51 min |
| Feb 2, 4:53 PM CST | Tornado Warning | JAN | Noxubee | 67 min |
| Feb 2, 5:08 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 3 hr |
| Feb 2, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 46 min |
| Feb 2, 5:21 PM CST | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 6 hr |
| Feb 2, 5:42 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 33 min |
| Feb 2, 5:43 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.